Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 12, 2007, 6:11 AM CDT for Galveston County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2007, 6:11 AM CDT (11:11 UTC)
- Expired
- Sep 12, 2007, 8:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Galveston County, TX
The radar
The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 121113
FFWHGX
TXC167-121315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
611 AM CDT WED SEP 12 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN GALVESTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 815 AM CDT
* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO SHOW BANDS OF HEAVY RAINFALL MOVING ACROSS THE REGION. THIS
RAINFALL IS HEAVIEST ALONG THE IMMEDIATE COAST WHERE OVER 2 INCHES
OF RAIN HAS ALREADY FELL. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS
POSSIBLE THROUGH THE PERIOD.
* FLOODING IS EXPECTED IN OR NEAR...
TIKI ISLAND...SCHLITTERBAHN...PORT BOLIVAR...PELICAN ISLAND...MOODY
GARDENS...GILCHRIST...ROLLOVER PASS...CRYSTAL BEACH...GALVESTON...LA
MARQUE...JAMAICA BEACH...HITCHCOCK AND BAYOU VISTA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2914 9504 2936 9513 2944 9487 2939 9485
2938 9481 2953 9460 2955 9453 2951 9448
2942 9467 2936 9474 2932 9472 2920 9489
TIME...MOT...LOC 1111Z 180DEG 0KT 2922 9493
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:50 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 12, 3:50 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 AM CDT WED SEP 12 2007 ...HEAVY RAINFALL THREAT DEVELOPING ACROSS THE COASTAL SECTIONS OF SOUTHEAST TEXAS TODAY INTO TONIGHT... .DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE BANDS OF SHOWERS ALREADY MOVING ACROSS THE UPPER TEXAS COAST EARLY THIS MORNING. WITH THE WEAK SURFACE LOW ACROSS THE NORTHWEST GULF OF MEXICO AND A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE COASTAL SECTIONS OF THE CWA...THE POTENTIAL FOR A HEAVY RAINFALL EVENT IS DEVELOPING ACROSS THE UPPER TX COAST LATER TODAY INTO TONIGHT. WITH CONVECTION CONTINUING TO DEVELOP ACROSS THE NORTHWEST GULF...THE POSSIBILITY OF A TROPICAL DEPRESSION DEVELOPING LINGERS BUT IT APPEARS NOT VERY PROBABLE WITH THE LOW SO CLOSE TO LAND. REGARDLESS...TROPICAL MOISTURE ACROSS THE WESTERN GULF IN COMBINATION WITH THE LOW LEVEL CONVERGENCE NEAR THE FRONT AND SURFACE LOW SHOULD BE SUFFICIENT TO PRODUCE TROPICAL LIKE RAINFALL...ESPECIALLY OVER THE NEXT COUPLE OF DAYS AS A SHORTWAVE TROUGH DEVELOPS OVER WEST TX TONIGHT AND MOVES EASTWARD INTO CENTRAL TX THURSDAY. THIS SHOULD PROVIDE THE ADDITIONAL DYNAMICS FOR THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL MAINLY FOR THURSDAY. DRIER AIR AND SUBSIDENCE SHOULD KEEP A LID ON MOST OF THE RAINFALL ACROSS THE NORTHERN PORTIONS OF THE CWA TODAY BUT EXPECT RAIN CHANCES TO INCREASE FROM SOUTH TO NORTH TONIGHT INTO THURSDAY AS THE MID LEVEL CIRCULATION ASSOCIATED WITH THE LOW OVER THE GULF IS PROGGED TO MOVE INLAND LATE TONIGHT INTO EARLY THURSDAY. THIS SHOULD INCREASE VERTICAL MOTION IN THE LOW TO MID LEVELS OF THE ATMOSPHERE PROVIDING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WOULD NOT BE SURPRISED TO SEE RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES SPREAD FROM THE COAST INLAND THURSDAY...ESPECIALLY WITH PRECIPITABLE WATER VALUES PROGGED TO BE NEAR 2.5 INCHES THURS MORNING ACROSS SOUTHEAST TX. WILL HOLD OFF ON FLOOD WATCH FOR NOW BUT EXPECT A WATCH TO BE NEEDED FOR THE COASTAL SECTIONS LATER TODAY OR TONIGHT. RAIN CHANCES AND THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THURS NIGHT INTO FRIDAY AS THE LOW OVER THE GULF IS EXPECTED TO DRIFT SLOWLY WESTWARD THE NEXT COUPLE OF DAYS AND A 500MB CYCLONIC SHEAR AXIS LINGERS ACROSS EAST TX. THE 00Z GFS HAS BACKED OFF SLIGHTLY ON THE WEAK COLD FRONT WE WERE EXPECTING TO MOVE INTO THE AREA SATURDAY SO IT APPEARS CLOUDS AND YES...A CHANCE OF RAIN WILL LINGER THROUGH THE WEEKEND BEFORE DRIER AIR IS PROGGED TO BACK DOOR INTO EAST TX SUNDAY. A 500MB RIDGE OVER WEST TX IS EXPECTED TO BUILD INTO EAST TX SATURDAY AND MOVE EASTWARD SUNDAY REMAINING OVER THE AREA INTO EARLY NEXT WEEK. THIS SHOULD PROVIDE SUBSIDENCE THROUGH THE REST OF THE PERIOD BUT AN ONSHORE FLOW WILL KEEP TEMPERATURES NEAR NORMAL WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON HOURS. 32 && .AVIATION... BANDS OF SHRA/TSTMS ASSOCIATED WITH TROF OFFSHORE SHOULD REMAIN ALONG THE COASTAL CORRIDOR (GENERALLY HOBBY SOUTHWARD) THRU LATE MORNING BEFORE EVENTUALLY SPREADING FURTHER INLAND IN THE AFTERNOON HOURS. MOISTURE IS REALLY DEEP SO PERIODS OF HEAVY TROPICAL DOWNPOURS LIKELY. OTHER THAN PATCHY EARLY MORNING FOG & LOW CLOUDINESS FLYING CONDITIONS FROM CXO NORTHWARD SHOULD BE OK FOR A GOOD PORTION OF THE DAY UNTIL THE MID/LATE AFTN HOURS WHEN THERE WILL BE SOME SCT TSTMS AROUND. EXPECT CONTINUED RAINFALL OVERNIGHT AND THURS AS THE DEEP MOISTURE NEAR THE COAST AND OFFSHORE MOVES INLAND. 47 && .MARINE... SFC TROF SITUATED OFFSHORE RESPONSIBLE FOR GOOD SHRA/TSTM COVERAGE EARLY THIS MORNING. BASED ON BUOY/SHIP/RADAR OBS...THE TROF AXIS CURRENTLY LOOKS TO BE ORIENTED FROM 20NM SOUTH OF HIGH ISLAND TO 60NM SOUTH OF SAN LUIS PASS. AREAS SOUTHEAST OF THE AXIS ARE EXPERIENCING SE FLOW AND REMAINDER OF THE AREA GENERALLY NE. GRADIENT FAIRLY TIGHT NEAR GLS BAY WHERE FRONTAL BOUNDARY COMES INTO PLAY. WINDS SHOULD GRADUALLY SWING BACK TO THE E & SE ACROSS ALL THE COASTAL WATERS AS THE TROF AXIS SLOWLY MOVES WWD. RESPECTABLE GRADIENT WILL STILL BE IN PLACE THRU THUR NIGHT AND THERE MAY BE PERIODS WHEN THE CAUTION FLAGS MAY BE NEEDED. OTHERWISE...DEEP MOISTURE IN PLACE WILL LEAD TO GOOD SHRA/TSTM CHANCES IN THE WATERS FOR THE NEXT SEVERAL DAYS. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 86 71 87 73 88 / 20 50 60 50 50 HOUSTON (IAH) 87 73 86 73 87 / 50 60 70 50 60 GALVESTON (GLS) 84 77 84 77 86 / 60 60 70 50 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...32 AVIATION/MARINE...47
Hazardous weather outlook, Sep 11, 5:55 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 555 PM CDT TUE SEP 11 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-122300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 555 PM CDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTH TOWARDS THE COAST TONIGHT. THIS FRONT WILL BECOME NEARLY STATIONARY THIS EVENING WITH NUMEROUS SHOWERS AND THUNDERSTORMS...MOST NUMEROUS ALONG AND EAST OF U.S. HIGHWAY 59. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. .DAY TWO...WEDNESDAY MOISTURE FROM A TROPICAL DISTURBANCE OVER THE GULF WILL COMBINE WITH UPPER TROUGHING AND A STALLED FRONT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS EACH DAY. THUNDERSTORMS WILL BE MOST WIDESPREAD AND RAINFALL HEAVIEST SOUTH OF INTERSTATE 10. RAINFALL AMOUNTS IN THIS AREA ON WEDNESDAY WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING PROBLEMS WILL BE POSSIBLE IN THIS AREA. NORTH OF INTERSTATE 10...RAINFALL AMOUNTS WILL AVERAGE 1/4 TO 1/2 INCH. .DAYS THREE THROUGH FIVE...THURSDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD AS THE REMNANTS OF THE TROPICAL DISTURBANCE IN THE GULF PUSH NORTH INTO THE AREA AND UPPER LEVEL TROUGHING PERSISTS. LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT...ESPECIALLY AREAS SOUTH OF INTERSTATE 10. MORE SIGNIFICANT FLOODING PROBLEMS COULD DEVELOP BEGINNING ON THURSDAY...ESPECIALLY OVER THE SOUTHERN PORTIONS OF SOUTHEAST TEXAS. .DAYS SIX THROUGH SEVEN...SUNDAY THROUGH MONDAY RAIN CHANCES ARE EXPECTED TO DECREASE AS AN UPPER LEVEL HIGH BEGINS TO BUILD OVER SOUTHEAST TEXAS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:05 AM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 6 more | 17 hr |
| Sep 12, 1:25 PM CDT | Inland Tropical Storm Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 11 hr |
| Sep 12, 3:01 PM CDT | Coastal Flood Statement | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 16 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.